Hail, Ashley
- When
- April 15, 3:26 AM CST
- Where
- Ashley County, 1.35 mi WNW of North Crossett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.160, -91.970
Quarter sized hail was reported in North Crossett by the general public.
A significant severe weather outbreak affected the region on April 15th. While the worst of the weather occurred across Mississippi, instances of damaging wind and hail occurred across portions of southeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A significant severe weather outbreak affected the region on April 15th. While the worst of the weather occurred across Mississippi, instances of damaging wind and hail occurred across portions of southeast Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 14, 8:33 PM CST, 6 hours 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 933 PM CDT THU APR 14 2011 ...SEVERE WEATHER OUTBREAK EXPECTED TOMORROW... .UPDATE...ACTIVE STORM NIGHT ONGOING TO OUR NW WHICH WILL EVENTUALLY SHIFT TO OUR AREA LATER TONIGHT AND ESPECIALLY FRIDAY. FIRST ORDER OF BUSINESS WILL BE ON STORM POTENTIAL LATER TONIGHT. THIS REMAINS A TOUGH CALL AS TO JUST HOW MUCH WILL DEVELOP AND THEN IF STORMS FORM...WILL THEY REACH SEVERE LIMITS. AT THIS TIME...SEVERAL HI-RES MODELS INDICATE THAT SHOWERS/TSRA WILL FORM BETWEEN 06-10Z OVER THE FAR NW AND EVEN N-CENTRAL SECTIONS. THE PREV RUNS OF THE GFS/EURO/GEM/UK ALL DO THE SAME AND ROUGHLY NEAR THE SAME TIME PERIOD. THIS ACTIVITY IS ON THE LEADING EDGE OF THE WAA JUST N OF THE EVOLVING WARM FRONT. MODELS INDICATE A SOLID S/WV WILL TRANSLATE OUR WAY IN A COUPLE HRS AND PROVIDE SUFFICIENT LIFT OVER THAT AREA. THIS IS A LEAD S/WV AND NOT THE S/WV ASSOCIATED WITH THE ACTIVITY SLATED FOR FRIDAY. A FEW SVR WX PARAMETERS WILL BE IN PLACE LATER TONIGHT ACROSS THE DESCRIBED AREA...MAINLY LAPSE RATES (26-27 VERTICAL TOTALS) AND INCREASING DEEP LAYER SHEAR WITH 900-1100 J/KG OF MUCAPE. THIS SHOULD SUPPORT QUARTER SIZED HAIL WITH THE STRONGER CELLS EMBEDDED IN THE WAA REGIME. LOOK FOR THIS INITIAL ACTIVITY TO LIFT N OF THE CWA AND PROVIDE A FEW HRS OF A LULL PERIOD BEFORE THE NEXT AREA OF ASCENT AND LOW LEVEL CONVERGENCE MOVE INTO THE CWA. OVERALL...THE SYNOPTIC SETUP AND SVR WX INGREDIENTS/PARAMETERS HAVE NOT CHANGED FOR FRIDAY. CONDITIONS WILL BE FAVORABLE FOR AN OUTBREAK OF SVR STORMS WITH SIGNIFICANT SVR WX POSSIBLE. TIMING LOOKS TO BE THE SAME AS THE HRRR MODEL IS NOW REACHING SOME OF THE TIME FRAME WITH STORMS IN OUR W/NW CWA. LOCAL HI-RES WRF RUNS DO CONTINUE TO SHOW THE W/NW HAVING THE BEST RISK BETWEEN 6AM AND NOON...THEN CENTRAL SECTIONS (TRACE CORRIDOR) GETTING STORMS BETWEEN 11AM AND 5PM...THEN THE E/SE BETWEEN 3-8 PM. THIS SAME LOCAL WRF RUN SHOWS MULTIPLE SUPERCELL STORMS MOVING ENE ACROSS THE CWA...ESPECIALLY BETWEEN NOON AND 6 PM FOR AREAS E OF THE MS RIVER. THERE WILL EXIST THE POTENTIAL FOR ANY SUPERCELL STORM TO BE LONG LIVED AND PRODUCE STRONG TORNADOES. LARGE HAIL (GOLF BALL SIZE OR LARGER) AND DAMAGING WINDS (60-80 MPH) WILL ALSO BE POSSIBLE. ANOTHER FORECAST ELEMENT TO KEEP AN EYE ON WILL BE SFC WINDS. LOW LEVEL FLOW WILL BE STRONG AND WITH WARMING...GOOD MIXING WILL ALLOW FOR STRONG SOUTHERLY WINDS. ADDITIONALLY...THE DRY LINE FEATURE WILL BE PUSHING INTO THE W/NW FOR AFTERNOON. MUCH DEEPER MIXING WILL OCCUR IN THE WAKE OF THAT AND COULD BRING SOME WIND GUSTS TO 40-45 MPH. I CAN SEE SOME AREAS OF THE CWA NEEDING A WIND ADV...BUT NOT TOTALLY CONFIDENT IN THE ENTIRE AREA. ALSO...SO MUCH OTHER STUFF WILL BE GOING ON...HATE TO PILE ON ADDITIONAL PRODUCTS AT THIS TIME. WILL LET THE NEXT SHIFT DECIDE IF ONE IS NEEDED. /CME/ && .AVIATION...ACTIVE STORM PERIOD SHAPING UP WHICH WILL MAKE TIMING STORMS FOR TAFS A CHALLENGE. OUTSIDE THAT...CEILINGS DO NOT LOOK TO BE BAD AND MOSTLY RANGE IN THE MVFR/VFR CATEGORY. THERE COULD BE A PERIOD OF IFR CEILINGS AROUND SUNRISE NEAR HBG WHERE MORE MARINE TYPE AIR WILL PUSH NORTHWARD. THE OTHER ISSUE WILL BE WINDS...LOOK FOR SOUTHERLY WINDS TO INCREASE BEFORE SUNRISE AND EVEN MORE SO DURING THE DAYLIGHT HRS. SUSTAINED WINDS SHOULD RANGE BETWEEN 10-20 MPH WITH GUSTS TO 30 MPH. THE NW AREAS WILL LIKELY SEE A DRY LINE FEATURE MOVE BY BETWEEN 18-20Z AND THIS WILL CAUSE WINDS TO SHIFT TO MORE OF A WESTERLY COMPONENT AND REALLY INCREASE IN SPEED AND GUSTS. GUSTS COULD PUSH 40-45 MPH BEHIND THAT DRY LINE. AT THIS TIME...WILL JUST COVER A PERIOD FOR EACH SITE THAT HAS THE BEST STORM POTENTIAL BASED OFF LOCAL MODEL RUNS. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 80 50 70 / 29 81 36 8 MERIDIAN 60 82 50 73 / 31 79 51 10 VICKSBURG 67 79 49 70 / 36 52 26 8 HATTIESBURG 65 84 53 77 / 22 80 35 8 NATCHEZ 68 78 48 70 / 21 51 16 5 GREENVILLE 66 79 49 67 / 76 82 27 10 GREENWOOD 67 80 49 68 / 76 79 33 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT FRI APR 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-160930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING LOCATIONS WEST OF A LINE FROM TALLULAH LOUISIANA TO WINONA MISSISSIPPI THIS MORNING. INITIALLY... THE PRIMARY THREAT WITH THESE SEVERE STORMS WILL BE DAMAGING WINDS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. THIS LINE SHOULD GRADUALLY BREAK UP DURING THE MID MORNING HOURS WITH A RISK OF SEVERE WEATHER CONTINUING AND INCLUDING TORNADOES...DAMAGING WINDS OF 75 MPH...AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE. THE MAIN RISK SHOULD SHIFT TO THE SOUTHEAST DURING THE MIDDAY HOURS AND END COMPLETELY BEFORE MID AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE THROUGH MOST OF THE MORNING HOURS BUT SHOULD NOT BE NEEDED AFTER ABOUT 3 PM. MSZ029>033-037>039-043>046-048>066-072>074-160930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE REGION TODAY. A LINE OF SEVERE THUNDERSTORMS MOVING IN FROM THE WEST THIS MORNING SHOULD BEGIN BREAKING UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY CORRIDOR BEFORE NOONTIME. THEN...SCATTERED SEVERE SUPERCELLS ARE EXPECTED TO FORM DURING THE MIDDAY AND EARLY AFTERNOON HOURS ESPECIALLY IMPACTING EAST CENTRAL AND SOUTH MISSISSIPPI. AT THIS POINT...THERE WILL BE AN ENHANCED RISK OF TORNADOES...WHICH COULD BE STRONG...DAMAGING WINDS TO 80 MPH... AND HAIL UP TO THE SIZE OF BASEBALLS. THE MOST LIKELY TIME FOR THESE STORMS WILL BE FROM NOON TO 800 PM. THE THREAT OF SEVERE WEATHER WILL END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT SWEEPS EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 AM CDT FRI APR 15 2011
ARZ074-075-LAZ007>009-MSZ018-034-150940-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
BOLIVAR MS-WASHINGTON MS-
331 AM CDT FRI APR 15 2011
...LINE OF THUNDERSTORMS WITH POTENTIALLY DAMAGING WINDS APPROACHING
THE DELTA REGION...WARNINGS WILL BE LIKELY...
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 60 TO 70 MPH WINDS WAS
LOCATED FROM 40 MILES NORTHWEST OF ROSEDALE TO 25 MILES WEST OF
CROSSETT AT 330 AM CDT...MOVING EAST AT 45 MPH. THESE STORMS HAVE
A HISTORY OF PRODUCING DAMAGING WINDS AND SHOULD BE REACHING FROM
AROUND ROSEDALE TO LAKE VILLAGE INTO THE BASTROP AREAS BETWEEN 4 AND
5 AM WITH CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WASHINGTON...BOLIVAR...CHICOT AND ASHLEY COUNTIES...AND
NORTHWESTERN EAST CARROLL...WEST CARROLL AND NORTHERN MOREHOUSE
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3411 9065 3314 9091 3302 9116 3264 9148
3287 9208 3318 9214 3340 9198 3340 9146
3357 9144 3352 9126 3372 9121 3368 9104
3373 9115 3379 9099 3400 9110 3397 9097
3409 9088 3413 9094
TIME...MOT...LOC 0826Z 285DEG 41KT 3417 9159 3313 9246
40The Little Rock radar (KLZK), 188 km away, was scanning. The volume nearest the first event began at 09:28 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter sized hail was reported in North Crossett by the general public.
A tree was blown down across Arkansas Highway 8 east southeast of Hamburg.
Several trees were blown down along Black Pond Road.
Trees were blown down along Arkansas Highway 8 in Parkdale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292972, 292974, 305539, 292983.